MAUDE Adverse Event Report: ENDOLOGIX AFX; INTRODUCER SYSTEM

ENDOLOGIX AFX; INTRODUCER SYSTEM
Model Number S17-45
Medical Device Problem Codes Off-Label Use (1494); Failure to Advance (2524)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for an aortic iliac occlusive disease (aiod) on (b)(6) 2025.This initial procedure is outside the indications of use (off-label) due to the absence of an abdominal aortic aneurysm (aaa).The surgeon tried putting in an afx introducer sheath in preparation to implant an afx bifurcated stent graft but was unable to advance the afx introducer sheath through the vessel due to narrowing from calcifications.The surgeon decided to try implanting two ovation ix extenders instead by doing the covered endovascular reconstruction of aortic bifurcation (cerab) technique, however, when the surgeon put in the two kissing stents and started ballooning they ruptured the distal aorta.The patient had extensive bilateral calcifications that ruptured during the ballooning process.The patient expired during the procedure.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it was discarded.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the unable to advance introducer system and death complaints are confirmed.The additional endovascular procedure (cerab-covered endovascular reconstruction of the aortic bifurcation) and rupture complaints are also confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the complaints is anatomy and user related.The clinical evaluation also shows reasonable evidence to suggest the patient's preexisting aortoiliac occlusive disease likely contributed to the reported event, primarily the bifurcation diameter of 4.2mm.It was reported that a rupture of the distal aorta occurred during balloon angioplasty.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use (off-label) due to the patient being treated for aortoiliac occlusive disease (aiod) in the absence of an abdominal aortic aneurysm, the iliac diameters were 4.4 and less than.1mm respectively and the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established (ovation extensions).The procedure related harms are patient death.The death is likely anatomy, user and procedure related.The final patient status was reported as expired during the procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes ¿ remove code 3233.H6: investigation conclusion codes ¿ remove code 11.

Brand Name
AFX
Common Device Name
INTRODUCER SYSTEM
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
8009832284
MDR Report Key21936030
Report Number3011063223-2025-00057
Device Sequence Number18116066
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)270828
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS17-45
Device Lot Number2843305016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX EXTENDER (LOT #FS012725-09); OVATION IX EXTENDER (LOT #FS012924-59)
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexFemale